# SDR QMLA2017021417017

- Difficulty date: February 14, 2017
- Submitted: February 16, 2017
- Operation: Air carrier
- Aircraft: N912NH
- Make and model: Urocop EC135T2
- Aircraft serial: 0281
- Aircraft time: 7,285 hours, 20,772 cycles
- Engine: Tmeca ARRIUS2B2
- Engine time: 6,312 hours, 13,982 cycles
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Start Valve
- Part number: 9550179070
- Part serial: 5882
- Condition: Leaking
- Location: Nr 2 Engine
- Part time: 1,675 hours
- Stage of operation: AA
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED, AIR CREW REPORTED SMELLING FUEL IN THE REAR COMPARTMENT AND VISUALLY SAW A CLEAR FLUID DRIPPING DOWN THE REAR CLAM SHELL WINDOW.  THE FLIGHT WAS ABORTED AND LANDED BACK AT THE TAKEOFF POINT WITHOUT INCIDENT. MECHANIC SUSPECTED THAT THE START VALVE ON THE ENGINE WAS STUCK.  RAN THE TEST PROCEDURE IAW EMM 73-00-00-760-801-A01. FUEL IS ALLOWED TO LEAK AT 33 DROPS PER MINUTE AFTER ENGINE START.  IT WAS A STEADY STREAM OF FUEL FOLLOWING ENGINE START.  THE PROCEDURE STATES CHANGE THE START VALVE.  REPLACED THE START VALVE, AND PERFORMED OPERATIONAL CHECKS WITH NO DEFECTS NOTED. THE AIRCRAFT WAS RETURNED TO SERVICE.
